Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 18, 2013, 3:42 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Feb 18, 2013, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 18, 2013, 9:00 AM CST
- Expired
- Feb 18, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS74 KLCH 180942 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 AM CST MON FEB 18 2013 ...VERY BREEZY AND GUSTY SOUTH WINDS TODAY... .A DEEP LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PLAINS. THIS SYSTEM WILL HELP TIGHTEN THE PRESSURE GRADIENT OVER THE REGION. THE RESULT WILL BE VERY BREEZY AND GUSTY SOUTH WINDS FROM MID MORNING UNTIL SUNSET. LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-182200- /O.NEW.KLCH.WI.Y.0005.130218T1500Z-130219T0000Z/ ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON-ORANGE-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES... SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY... HOLLY BEACH...CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA... DEWEYVILLE 342 AM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...FROM MID MORNING UNTIL SUNSET. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS TO 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST ROADWAYS...WILL BE HARD TO HANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ RUA
1 follow-up statement
982 WWUS74 KLCH 181536 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 936 AM CST MON FEB 18 2013 ...VERY BREEZY AND GUSTY SOUTH WINDS TODAY... .A DEEP LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PLAINS. THIS SYSTEM WILL HELP TIGHTEN THE PRESSURE GRADIENT OVER THE REGION. THE RESULT WILL BE VERY BREEZY AND GUSTY SOUTH WINDS FROM MID MORNING UNTIL SUNSET. LAZ027>032-TXZ180-259-260-190000- /O.EXA.KLCH.WI.Y.0005.000000T0000Z-130219T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-TYLER- NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... WOODVILLE...COLMESNEIL...JASPER...KIRBYVILLE...NEWTON 936 AM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...FROM LATE MORNING UNTIL SUNSET. * WINDS...SOUTH AROUND 20 MPH WITH GUSTS OF 25 TO 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST ROADWAYS...WILL BE HARD TO HANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-190000- /O.CON.KLCH.WI.Y.0005.000000T0000Z-130219T0000Z/ ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON-ORANGE-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES... SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY... HOLLY BEACH...CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA... DEWEYVILLE 936 AM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...FROM MID MORNING UNTIL SUNSET. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS TO 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST ROADWAYS...WILL BE HARD TO HANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:16 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Feb 17, 11:16 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 PM CST SUN FEB 17 2013
.AVIATION UPDATE...REGARDING 06Z TAF ISSUANCE. LOW TO MID LEVEL
CLOUDINESS WITHIN VFR WILL OVERSPREAD ALL TERMINALS TONIGHT. THIS
OCCURRING WITH A DEEPENING AND STRENGTHENING SOUTHERLY FLOW COMING
IN FROM THE GULF WATERS AHEAD OF OUR NEXT FRONTAL PASSAGE SLATED
FOR MONDAY NIGHT. HAVE MAINTAINED A PROB30 GROUP FOR THE AFTERNOON
FOR CONVECTIVE DEVELOPMENT...WITH A TEMPO FOLLOWING WITH THE
FRONTAL PASSAGE. OTHERWISE...LOOKING FOR RATHER STRONG SURFACE
WINDS DEVELOPING FOR MONDAY AS THE GRADIENT TIGHTENS. SUSTAINED
SOUTHERLIES OF 15 TO 20 KNOTS WILL BE COMMON...WITH OCCASIONAL
GUSTS FROM 25 TO 30 KNOTS.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 1021 PM CST SUN FEB 17 2013/
DISCUSSION...
FORECAST IS GENERALLY ON TARGET THIS EVENING...THOUGH WINDS OVER
THE NORTHWEST GULF HAVE INCREASED A LITTLE QUICKER THAN PREVIOUSLY
EXPECTED. THUS...SHIFTED THE ONSET OF THE MARINE ADVISORIES TO THE
PRESENT TIME RATHER THAN MIDNIGHT. TEMPERATURES COULD STILL FALL A
BIT OVER EASTERN/NORTHERN ZONES WHERE THE ONSHORE FLOW IS NOT QUITE AS
STRONG...BUT THEY SHOULD REMAIN STEADY OR PERHAPS INCREASE OVER THE
SOUTH/WEST.
MID CREW WILL WANT TO TAKE A LOOK AT THE POTENTIAL FOR A WIND
ADVISORY TOMORROW...ESPECIALLY THE I-10 CORRIDOR TO THE COAST.
13
PREV DISCUSSION... /ISSUED 553 PM CST SUN FEB 17 2013/
AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. MOSTLY CLEAR SKIES
CURRENTLY OVER ALL TERMINALS...AND THIS WILL REMAIN THE CASE
THROUGH THE EVENING HOURS. A DEEPENING AND STRENGTHENING
LOW LEVEL SOUTHERLY FLOW DEVELOPING WILL USHER IN GULF MOISTURE
GOING INTO THE EARLY MORNING HOURS. ASSOCIATED INCOMING CLOUD
DECK IS EXPECTED TO REMAIN WITHIN VFR. CLOUDS WILL LOWER THROUGH
THE DAY INTO MVFR AHEAD OF OUR NEXT FRONTAL PASSAGE COMING MONDAY
NIGHT. HAVE INTRODUCED A PROB30 GROUP FOR ALL TERMINALS DURING THE
AFTERNOON FOR SOME PRE-FRONTAL CONVECTIVE DEVELOPMENT. OTHERWISE
LOOK FOR A TIGHTENING PRESSURE GRADIENT...WITH SUSTAINED SOUTH
WINDS ON MONDAY GENERALLY IN A 15 TO 20 KNOT RANGE...WITH GUSTS
FROM 25 TO 30 KNOTS.
MARCOTTE
PREV DISCUSSION... /ISSUED 423 PM CST SUN FEB 17 2013/
DISCUSSION...
SUNNY SKIES TODAY HAS ALLOWED TEMPERATURES TO CLIMB INTO THE 60S
MOST LOCATIONS WITH A FEW LOCATIONS EVEN GETTING UP TO 70 DEGREES.
WE ARE ABOUT TO START THE CYCLE TOWARDS ANOTHER COLD FRONT THAT
WILL MOVE DOWN INTO THE AREA ON TUESDAY MORNING.
BUT FOR TONIGHT AS THE SURFACE HIGH MOVES OFF TO THE EAST AND INTO
GEORGIA A SURFACE LOW WILL DROP DOWN INTO THE NORTH TEXAS/WESTERN
OKLAHOMA REGION. THIS WILL TIGHTEN THE PRESSURE GRADIENT IN THE
COASTAL WATERS LATE TONIGHT AND A SMALL CRAFT ADVISORY HAS BEEN
POSTED THROUGH LATE TOMORROW AFTERNOON. WITH SOUTHERLY WINDS
ESTABLISHES DEW POINTS HAVE BEEN RISING OVER THE PAST SEVERAL
HOURS AND THIS WILL CONTINUE INTO THE OVER NIGHT HOURS. THEREFORE
WE ARE LOOKING AT MUCH WARMER TEMPS TONIGHT THAN LAST NIGHT.
BY TOMORROW CLOUDS WILL SPILL IN EARLY AHEAD OF THE APPROACHING
FRONT WITH STORMS DEVELOPING DURING THE LATE AFTERNOON HOURS.
STORMS WILL CONTINUE INTO THE EVENING HOURS AS THE COLD FRONT
MOVES DOWN INTO NORTH TEXAS. THE FRONT LOOKS TO MAKE THE LOUISIANA
BORDER BY EARLY TUESDAY. SHOWERS WILL TAPER OFF THRU THE OVERNIGHT
HOURS. RAINFALL WILL BE LIMITED GENERALLY ABOUT AN INCH OR LESS
ACROSS THE REGION. COOLER TEMPERATURES ON TUESDAY AFTERNOON INTO
WEDNESDAY. WE ARE IN A VERY PROGRESS PATTERN AND SHOWERS AND
THUNDERSTORMS WILL RETURN DURING THE AFTERNOON HOURS WEDNESDAY.
STORMS WILL GRADUALLY INCREASE IN AREA AND STRENGTH INTO
THURSDAY. AT THIS TIME THERE WILL BE A THREAT FOR SEVERE WEATHER
ON THURSDAY AHEAD OF THE NEXT FRONT. THE MAIN THREAT WILL BE WINDS
BUT ISOLATED TORNADO'S WILL BE POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 50 70 51 67 45 / 0 50 60 10 10
KBPT 54 72 50 68 48 / 0 40 40 10 20
KAEX 46 71 46 64 40 / 0 50 70 10 20
KLFT 49 70 53 67 45 / 0 40 70 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
SMALL CRAFT EXERCISE CAUTION UNTIL 9 AM CST MONDAY FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Feb 17, 6:02 AM CST, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 602 AM CST SUN FEB 17 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 181215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 602 AM CST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ON MONDAY ARE NOT EXPECTED TO PRODUCE ORGANIZED SEVERE THUNDERSTORMS AT THIS TIME DUE TO THE LACK OF INSTABILITY...HOWEVER AN ISOLATED SEVERE EVENT IS POSSIBLE ACROSS THE LAKES COUNTRY OF TEXAS INTO PORTIONS OF CENTRAL LOUISIANA. THERE IS STILL THE POTENTIAL FOR ORGANIZED SEVERE THUNDERSTORMS ON THURSDAY...AT THIS TIME THE AREA WITH THE BEST POTENTIAL FOR THIS TO OCCUR IS ALONG AND NORTH OF U.S. HIGHWAY 190. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-181215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 602 AM CST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL GRADUALLY INCREASE FROM THE SOUTH TODAY AND TONIGHT AND APPROACH SMALL CRAFT ADVISORY CRITERIA BY LATE TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND SEAS WILL REMAIN ELEVATED AND CONFUSED THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.